Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 15, NWS North Platte, NE

April 10, 2005Lincoln County, Logan County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 10, 2005, 12:32 AM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2005, 12:32 AM CDT (05:32 UTC)
Expired
Apr 10, 2005, 1:15 AM CDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Lincoln County, NE, Logan County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 52 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 8:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3224 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 100532
SVRLBF
NEC111-113-117-100615-
/O.NEW.KLBF.SV.W.0015.050410T0533Z-050410T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1233 AM CDT SUN APR 10 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA
  LOGAN COUNTY IN WEST CENTRAL NEBRASKA
  NORTH CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 115 AM CDT

* AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
  HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM TRYON TO 19 MILES SOUTH OF RINGGOLD...OR ALONG A
  LINE EXTENDING FROM TRYON TO 7 MILES NORTH OF NORTH PLATTE...AND
  MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RINGGOLD BY 1240 AM CDT
  STAPLETON BY 105 AM CDT
  GANDY BY 110 AM CDT

LAT...LON 4168 10109 4117 10088 4128 10031 4173 10042

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 100554
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1254 AM CDT SUN APR 10 2005

NEC111-113-117-100615-
/O.CON.KLBF.SV.W.0015.000000T0000Z-050410T0615Z/
MCPHERSON NE-LOGAN NE-LINCOLN NE-
1254 AM CDT SUN APR 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 115 AM CDT FOR NORTH
CENTRAL LINCOLN...LOGAN AND EASTERN MCPHERSON COUNTIES...

AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
RINGGOLD TO 11 MILES SOUTHWEST OF STAPLETON...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF TRYON TO 11 MILES SOUTHWEST OF
STAPLETON...MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RINGGOLD BY 1240 AM CDT
  STAPLETON BY 100 AM CDT
  GANDY BY 105 AM CDT

LAT...LON 4168 10109 4117 10088 4128 10031 4173 10042

$$

BUTTLER
000 
WWUS53 KLBF 100609
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
107 AM CDT SUN APR 10 2005

NEC111-113-117-100617-
/O.CAN.KLBF.SV.W.0015.000000T0000Z-050410T0615Z/
MCPHERSON NE-LOGAN NE-LINCOLN NE-
107 AM CDT SUN APR 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN...LOGAN
AND EASTERN MCPHERSON COUNTIES IS CANCELED...

THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED TO 
BELOW SEVERE LIMITS AND NO LONGER POSED A SEVERE WEATHER THREAT. 
SHOWERS AND THUNDERSTORMS ARE POSSIBLE INTO THE OVERNIGHT HOURS. AT 
THIS TIME...NO ADDITIONAL SEVERE WEATHER IS EXPECTED. 

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT SUNDAY 
MORNING. 

LAT...LON 4168 10109 4117 10088 4128 10031 4173 10042

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:24 AM CDT, 21 hours 8 minutes earlier.

Area forecast discussion, Apr 9, 3:24 AM CDT, 21 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 AM CDT SAT APR 9 2005

...FORECAST CHALLENGE IS POPS IN THE NEAR TERM...

.DISCUSSION...
MODEL DISPARITY EXISTS IN THE NEAR TERM AS POTENTIAL BLOCKING
PATTERN EVOLVES OVER THE NORTHEAST CONUS. UPPER RIDGE BUILDS FURTHER
EAST OF THE PLAINS TODAY AS SPLIT FLOW IN THE WEST CARVES OUT TROUGH
IN THE WEST. THE PATTERN EVOLVES WITH AN UPPER LOW CUT OFF
FROM THE MEAN FLOW SOMEWHERE OVER THE CENTRAL PLAINS STATES THROUGH
TUESDAY. NAM MAINTAINS MOST SOUTHERN TRACK WITH GFS PLACEMENT MORE
NORTH. THEREFORE WENT WITH A MODEL BLEND THROUGH 72 HOURS WITH FEW
CHANGES MADE INTO THE EXTENDED BEYOND ADDING THE NEW DAY 7.

AT 07Z NARROW LINE OF CONVECTION WAS LIFTING NORTH OF A GORDON
IN SHERIDAN COUNTY TO BBW IN CUSTER COUNTY LINE. THE H85 JET TO 70
KNOTS CONTINUES A FEED OF MOISTURE NORTH WITH CONVECTION TO FOCUS IN
THE CENTRAL AND LIFT NORTH THROUGH 15Z. IR SATELLITE IMAGERY SHOWS
CLOUD TOPS WARMING EXCEPT INTO THE CENTRAL WITH NAM/RUC BLEND LIFTING
WAVE NORTH SO WILL KEEP SCHC GOING. THE 06Z SOLUTION ARRIVING
ATTM WITH SLOWER MOVEMENT OF FRONT EAST THIS AFTERNOON. DRIER AIR
FILTERS IN FROM THE WEST THIS MORNING WITH POPS REMOVED ACROSS THE
SOUTHWEST. THEN AS HEATING OCCURS CYCLOGENESIS ACROSS SOUTHEAST
COLORADO THIS AFTERNOON WILL SLOW BOUNDARY MOVING EAST WITH
SCHC FOR CONVECTION TO DEVELOP MAINLY EAST OF A STUART IN HOLT
COUNTY TO IML IN CHASE COUNTY LINE THIS AFTERNOON. NAM SHOWS LIS
RAPIDLY FALLING EAST OF THIS LINE TO BELOW ZERO WITH CAPE VALUES
APPROACHING 2000 J/KG OVER THE SCNTRL. THE CHANCE FOR PRECIPITATION
STEADILY INCREASES BEYOND INTO SUNDAY AND MONDAY AS UPPER LOW
MOVES SLOWLY EAST. WESTWARD EXTENT OF RAIN REMAINS IN QUESTION
ALTHOUGH A BLEND TOWARD THE ECMWF WOULD MAINTAIN INCREASE FOR RAIN
CHANCES AREAWIDE AS FRONTAL BOUNDARY REMAINS DRAPED THROUGH THE
PLAINS THROUGH TUESDAY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

TLK
Hazardous weather outlook, Apr 9, 11:43 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 PM CDT SAT APR 9 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-101100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
1143 PM CDT SAT APR 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

...WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST
NEBRASKA FROM SUNDAY AFTERNOON TO MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...REST OF TONIGHT

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL CONTINUE INTO THE
OVERNIGHT HOURS...AS ABUNDANT INSTABILITY EXISTS ACROSS THE ENTIRE
OUTLOOK AREA. THE MAIN CONCERN FOR SEVERE WEATHER IS SOUTH OF A LINE
FROM SPRINGVIEW...TO THEDFORD...TO GRANT. THE MAIN SEVERE WEATHER
THREAT WILL BE FROM LARGE HAIL. NORTH OF THIS LINE...THUNDERSTORMS
ARE LIKELY INTO THE OVERNIGHT HOURS...NONE OF WHICH IS EXPECTED TO
BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH MONDAY GENERAL THUNDERSTORM DEVELOPMENT REMAINS
POSSIBLE MAINLY SOUTH AND EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA
COUNTY TO HAYES CENTER IN HAYES COUNTY ALONG A QUASISTATIONARY
SURFACE BOUNDARY...IF THE BOUNDARY SLOWS THE POTENTIAL COULD SHIFT
WEST AS SOUTH WINDS CONTINUE TO SPREAD MOISTURE NORTH THROUGH EASTERN
NEBRASKA. THUNDERSTORMS THAT DO FORM AT THIS TIME ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS SUNDAY AND BEYOND AS BEST MOISTURE AND
DYNAMICS WILL BE TO THE EAST.

A WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST NEBRASKA
AS RAIN CHANGES TO SNOW LATE SUNDAY AFTERNOON. LIGHT TO MODERATE
SNOWFALL IS EXPECTED TO COMBINE WITH GUSTY NORTH WINDS...TO PRODUCE
BLOWING AND DRIFTING SNOW. THERE IS THE POTENTIAL TO PRODUCE NEAR
BLIZZARD LIKE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

MASEK/BUTTLER

In the hours before

Local storm report, Apr 9, 8:39 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT SAT APR 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             2 E CALLAWAY            41.29N 99.88W
04/09/2005  0.88 INCH        CUSTER             NE   PUBLIC

&&

RBURNS
Local storm report, Apr 9, 9:11 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT SAT APR 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             5 NW MERNA              41.54N 99.83W
04/09/2005  1.00 INCH        CUSTER             NE   PUBLIC

&&

RBURNS
Local storm report, Apr 9, 9:44 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 PM CDT SAT APR 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             14 SSE BREWSTER         41.75N 99.76W
04/09/2005  0.75 INCH        BLAINE             NE   PUBLIC

&&

RBURNS
Local storm report, Apr 9, 10:09 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 PM CDT SAT APR 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             6 SW BRANDON            40.74N 102.01W
04/09/2005  0.75 INCH        PERKINS            NE   PUBLIC

&&

RBURNS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:27 PM CDTSevere Thunderstorm WarningLBFCuster63 min
Apr 9, 9:27 PM CDTSevere Thunderstorm WarningLBFBlaine63 min
Apr 9, 9:54 PM CDTSevere Thunderstorm WarningLBFPerkins66 min
Apr 10, 12:42 AM CDTSevere Thunderstorm WarningLBFBlaine48 min
Apr 10, 1:31 AM CDTSevere Thunderstorm WarningLBFBrown59 min
Apr 10, 3:35 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes55 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.